Minimal unimodal decomposition on trees

Yuliy Baryshnikov, Robert Ghrist

Research output: Contribution to journalArticlepeer-review


The decomposition of a density function on a domain into a minimal sum of unimodal components is a fundamental problem in statistics, leading to the topological invariant of unimodal category of a density. This paper gives an efficient algorithm for the construction of a minimal unimodal decomposition of a tame density function on a finite metric tree.

Original languageEnglish (US)
Pages (from-to)199-209
Number of pages11
JournalJournal of Applied and Computational Topology
Issue number2
StatePublished - Jun 2020


  • Unimodal decomposition
  • Unimodal category
  • Topological data analysis

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Geometry and Topology


Dive into the research topics of 'Minimal unimodal decomposition on trees'. Together they form a unique fingerprint.

Cite this